Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 1, 2013, 4:11 PM EDT for Volusia County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2013, 4:11 PM EDT (20:11 UTC)
- Expired
- Jul 1, 2013, 5:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
229
WWUS82 KMLB 012011
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
411 PM EDT MON JUL 1 2013
FLZ041-141-012100-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
411 PM EDT MON JUL 1 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER EASTERN VOLUSIA COUNTY...
* UNTIL 500 PM EDT.
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 11 MILES SOUTHWEST OF
NEW SMYRNA BEACH...MOVING NORTH AT 35 MPH.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2916 8097 2910 8092 2908 8093 2907 8090
2888 8078 2880 8107 2881 8107 2883 8112
2880 8113 2926 8135 2927 8116 2941 8116
2943 8114 2943 8110
TIME...MOT...LOC 2011Z 162DEG 34KT 2897 8111
$$
SEDLOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:18 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 1, 3:18 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 318 PM EDT MON JUL 1 2013 .DISCUSSION... ...WET PATTERN INTO MID WEEK BEFORE TURNING DRIER... CURRENTLY-TONIGHT...RATHER ANOMALOUS TROUGH ALOFT FROM THE MID SECTION OF THE COUNTRY INTO THE GULF OF MEXICO...COMBINED WITH BROAD LOW PRESSURE AND A FRONT OVER THE SOUTHEAST STATES...WERE PROVIDING A DEEP...MOIST SOUTHERLY WIND FLOW. CONSIDERABLE DEBRIS CLOUDINESS THIS MORNING GAVE WAY TO JUST A LITTLE HEATING...WHICH SET OFF STORMS A LITTLE LATER THAN YESTERDAY. THIS ACTIVITY WILL SWEEP ACROSS NORTHERN SECTIONS THROUGH LATE AFTERNOON. NOT SURE THERE WILL BE A PRONOUNCED SECOND ROUND OF STORMS LIKE THE PAST FEW DAYS BUT WITH THE DEEP MOISTURE... AN ENHANCED SOUTHERLY WIND FLOW AND SOME LARGE SCALE LIFT...EXPECT AT LEAST AREAS OF RAIN WITH ISOLATED STORMS TO LINGER INTO THE EVENING. HAVE GONE CLOSE TO MOS POPS WHICH ARE 40 PERCENT SOUTH TO 60 PERCENT CENTRAL/NORTH. (MODIFIED PREVIOUS DISCUSSION)... TUE-THU...DEEP LAYER SSW FLOW WILL GRADUALLY BACK TO SERLY AS THE ANOMALOUSLY DEEP/NEAR FULL LATITUDE TROUGH OVER THE MS/OH VALLEYS STARTS TO FILL AND THE DLM ATLC SUBTROPICAL RIDGE BUILD BACK WWD. THIS GRADUALLY SHUNTS THE CARIBBEAN MOISTURE PLUME WWD ACROSS THE ERN GULF AND GULF COAST BY THU. HIGH POPS TUE (70) TREND A BIT BACK BY WED (60)...THEN DROP TO BELOW CLIMO THU (20 COAST/30 INLAND) AS SFC AND STEERING LAYER WINDS BECOME SERLY AND MID LEVEL RIDGING BRINGS A RELATIVELY DRIER AND MORE SUBSIDENT (OR LESS PRONE TO ASCENT) AIR MASS OVERHEAD. CONSIDERABLE DEBRIS CLOUDINESS WILL LIKELY LINGER INTO TUE MORNING AGAIN. HIGH MOISTURE (OVER 2 INCHES PRECIPITABLE WATER) AND STILL ENHANCED SOUTHERLY LOW LEVEL WINDS WITH JUST A LITTLE DAYTIME HEATING SHOULD SPARK SCATTERED TO NUMEROUS SHOWERS AND STORMS. OVERALL THE WIND FIELDS ARE FORECAST TO DECREASE A LITTLE BUT STILL EXPECT A FEW STRONG STORMS AGAIN. DO NOT SEE A FOCUS MECHANISM IN OUR AREA FOR TRAINING STORMS...BUT AFTER SEVERAL DAYS OF SCATTERED HEAVY RAIN AMOUNTS...PONDING WATER PROBLEMS SHOULD INCREASE IN SOME LOCATIONS. FRI-MON...PATTERN RESEMBLES TYPICAL MID-JULY "DRY DOLDRUMS" EVENT (AS OUR RETIRED MIC USED TO CALL IT) FEATURING MODERATE ESE TO SE WINDS. THIS SPELLS A FAST MOVING EAST COAST SEA BREEZE WITH SMALL CHANCE FOR NIGHTTIME AND MAINLY MORNING SHOWERS ALONG THE EAST COAST AND LOW END CHANCE FOR SHRA/TS OVER THE INTERIOR THROUGH MID TO LATE AFTERNOON. ACTIVITY MOVES INTO/OFFSHORE THE WRN PENINSULA PRIOR TO SUNSET. WENT BELOW MEX POP NUMBERS...GENERALLY 20 ALONG THE COAST AND 30 INLAND. ONE INTERESTING FEATURE TO LOOK FOR ABOUT A WEEK FROM NOW IS THE FIRST TUTT (TROPICAL UPPER TROPOSPHERIC TROUGH) LOW OF THE SEASON. THIS FEATURE COMING IN FROM THE EAST CAN BE TRACED TO A LARGE PIECE OF THE MID-OCEANIC TROUGH FRACTURING BY MID WEEK...AND THEN GETTING SENT WWD UNDERNEATH THE STRONG DLM SUBTROPICAL RIDGE. ECM IS A WEE BIT FASTER THAN THE GFS IN WWD FORWARD SPEED INTO THE BAHAMAS/FL. SHOULD SEE DRY/SUBSIDENT CONDITIONS ON ITS WRN FLANK MONDAY...BUT MORE CONVECTIVELY ACTIVE ONCE THE SYSTEM GETS TO A LONGITUDE WEST OF FL BY TUE (ASSUMING THE TIMING OF THE MODELS HOLDS TRUE). && .AVIATION... QUICK MOVING SHOWERS/STORMS WILL PRODUCE A BRIEF PERIOD OF IFR/GUSTY WINDS OVER 35 KNOTS/TORRENTIAL DOWNPOURS/FREQUENT LIGHTNING TO MANY OF THE TERMINALS THROUGH LATE AFTERNOON OR EARLY EVENING. MUCH OF THE ACTIVITY MISSED KVRB-KSUA BUT OUTFLOW BOUNDARIES SHOULD PROPAGATE SOME STORMS BACK TO THE COAST THROUGH EARLY EVENING. AFTER THE DAYTIME HEATING STORMS DIMINISH...SOME LINGERING AREAS OF STRATIFORM RAIN SHOULD LINGER INTO EVENING AND THERE COULD ALSO BE A FEW STORMS INTO LATE EVENING. TUE LOOKS SIMILAR WITH A VERY MOIST AIR MASS...STRONGER THAN NORMAL LOW LEVEL WINDS BUT CONSIDERABLE DEBRIS CLOUDS LINGERING AGAIN. ENOUGH HEATING SHOULD OCCUR BY AFTERNOON FOR SCATTERED TO NUMEROUS SHOWERS AND A FEW STRONG STORMS. && .MARINE... TONIGHT-TUE...AN OVERALL WEAKENING OF THE GRADIENT HAS OCCURRED WITH OBSERVATIONS AND LOCAL ANALYSIS SHOWING SOUTH WINDS AT 10-15 KNOTS. MODELS INDICATE SOME DIURNAL INCREASE THOUGH SO WILL GO WITH AN EXERCISE CAUTION HEADLINE FOR THE NORTH TWO OFFSHORE LEGS. THE ATLANTIC RIDGE AXIS IS FORECAST TO NUDGE CLOSER TO THE WATERS ON TUE SO SOUTH WINDS SHOULD SWING TO SOUTHEAST IN THE SOUTH ZONES. SPEEDS LOOK TO BE AROUND 15 KNOTS. WED-SAT...A 13-18KT MODERATE TO FRESH SE BREEZE INDICATED THROUGH LATE WEEK. SHOULD SEE LOWER COVERAGE OF MARINE STORMS BEGINNING WED NIGHT. SEAS MAINLY IN THE 3-5FT RANGE. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 86 75 88 / 60 70 40 60 MCO 74 88 75 89 / 60 70 40 60 MLB 77 87 77 88 / 40 70 40 60 VRB 77 88 77 88 / 40 70 40 60 LEE 75 87 75 89 / 60 70 40 60 SFB 76 89 76 90 / 60 70 40 60 ORL 75 88 76 89 / 60 70 40 60 FPR 77 87 77 89 / 40 70 40 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS...LASCODY IMPACT WEATHER/RADAR...WEITLICH/SEDLOCK
Hazardous weather outlook, Jul 1, 11:17 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1117 AM EDT MON JUL 1 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-012300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1117 AM EDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... NUMEROUS TO WIDESPREAD SHOWERS ARE EXPECTED TO DEVELOP AND MOVE QUICKLY NORTH TO NORTHEAST ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON. WHILE THE EAST COAST SEA BREEZE IS NOT EXPECTED TO FORM TODAY...HIGH AVAILABLE MOISTURE COMBINED WITH MID TO UPPER LEVEL AREAS OF LIFT AND INSTABILITY WILL GENERATE SCATTERED LIGHTNING STORMS OVER THE AREA. A FEW STORMS MAY BECOME STRONG LATER TODAY WITH THE PRIMARY THREATS BEING FREQUENT CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS IN EXCESS OF 50 MPH. STORM MOTION WILL BE TOWARD THE NORTH TO NORTHEAST AROUND 30 TO 35 MPH. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN AWARE THAT STORMS MAY APPROACH RAPIDLY FROM THE SOUTH. BE PREPARED TO MOVE INSIDE A STURDY BUILDING WELL BEFORE STORMS APPROACH YOUR AREA. .FLOOD IMPACT... NUISANCE FLOODING WILL BE POSSIBLE IN LOW SPOTS AND ON ROADWAYS. A QUICK ONE TO TWO INCHES OF RAIN MAY OCCUR IN AN HOUR OR LESS AS WIDESPREAD SHOWERS AND SCATTERED STORMS WITH MODERATE TO HEAVY RAINFALL PREVAIL THROUGH THE DAY. .RIP CURRENT IMPACT... RIP CURRENT RISK WILL BE LOW TO MODERATE ALONG AREA BEACHES TODAY. STRONG SOUTHERLY WINDS WILL GENERATE AN OFFSHORE MOVING CURRENT THAT WILL COMBINE WITH A HIGH ASTRONOMICAL TIDE TO ENHANCE THE PULL OF ANY RIP CURRENTS THAT MAY DEVELOP. THE THREAT WILL BE HIGHEST BETWEEN 12:30 PM AND 7:00 PM DUE TO TIDAL EFFECTS. CHECK WITH BEACH PATROL FOR LOCAL CONDITIONS AND ALWAYS SWIM AT GUARDED BEACHES. .MARINE THUNDERSTORM GUST IMPACT... STRONG SOUTH TO SOUTHWEST WINDS ALOFT WILL ALLOW SCATTERED LIGHTNING STORMS TO MOVE NORTH TO NORTHEAST UP TO 30 TO 35 MPH. WHILE THE WINDS WILL PREVENT THE FORMATION OF THE EAST COAST SEA BREEZE... THEIR RAPID MOTION WILL GIVE THEM A MODERATE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS OVER INLAND LAKES AS WELL AS COASTAL WATERWAYS. .WIND AND SEA IMPACT... SOUTHERLY WINDS BETWEEN 15 TO 20 KNOTS WILL PREVAIL OVER THE WATERS THROUGH MID AFTERNOON BEFORE GRADUALLY DIMINISHING BY SUNSET. WHILE THE OFFSHORE WIND COMPONENT WILL LIMIT WAVE GROWTH...IT ALSO WILL GENERATE CHOPPY SHORT PERIOD WIND WAVES WITHIN A FEW MILES OF THE COAST. WAVES 3 TO 5 FEET NEARSHORE AND 4 TO 6 FEET OFFSHORE WITH DOMINANT PERIODS AT OR BELOW 7 SECONDS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWER AND THUNDERSTORM CHANCES WILL REMAIN HIGH THROUGH MIDWEEK AND WILL THEN DIMINISH AS THE PREVAILING FLOW GRADUALLY SHIFTS TO THE SOUTHEAST. A FEW STRONGER STORMS WILL BE POSSIBLE EACH AFTERNOON WITH THE PRIMARY THREATS BEING FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW/WEITLICH
In the hours before
Local storm report, Jul 1, 2:44 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
244 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 2 S CAPE CANAVERAL 28.37N 80.60W
07/01/2013 M45 MPH BREVARD FL OTHER FEDERAL
WIND GUST FROM USAF WIND TOWER AT 24 FT.
&&
PGSpecial weather statement, Jul 1, 2:50 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
250 PM EDT MON JUL 1 2013
FLZ058-059-011930-
OKEECHOBEE-ST. LUCIE-
250 PM EDT MON JUL 1 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER EASTERN OKEECHOBEE COUNTY...WESTERN ST. LUCIE COUNTY...
* UNTIL 330 PM EDT.
AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER FOUR SEASONS
ESTATES...MOVING NORTH AT 30 MPH.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2717 8091 2719 8091 2723 8099 2729 8101
2764 8087 2764 8078 2756 8078 2756 8054
2720 8060 2720 8067 2716 8068 2716 8072
2720 8080 2714 8088
TIME...MOT...LOC 1850Z 191DEG 26KT 2729 8072
SEDLOCKSpecial weather statement, Jul 1, 3:05 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
305 PM EDT MON JUL 1 2013
FLZ045-047-053-147-011945-
NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY-
305 PM EDT MON JUL 1 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER NORTHWESTERN BREVARD COUNTY...SOUTHEASTERN ORANGE COUNTY...
NORTHEASTERN OSCEOLA COUNTY...
* UNTIL 345 PM EDT.
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER LONE CABBAGE FISH
CAMP...MOVING NORTH AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE KLONDIKE BEACH...CANAVERAL GROVES...MERRITT ISLAND WILDLIFE
REFUGE AND KENNEDY SPACE CENTER.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2838 8072 2839 8073 2836 8072 2823 8075
2816 8111 2861 8132 2861 8096 2878 8096
2879 8078 2871 8071 2873 8070 2876 8074
2879 8075 2879 8072 2870 8065
TIME...MOT...LOC 1905Z 188DEG 34KT 2837 8085
SEDLOCKLocal storm report, Jul 1, 3:06 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
306 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TSTM WND GST MELBOURNE 28.08N 80.61W
07/01/2013 M41.00 MPH BREVARD FL ASOS
WIND GUST FROM ASOS AT MELBOURNE INTERNATIONAL AIRPORT.
0230 PM TSTM WND GST 2 S CAPE CANAVERAL 28.37N 80.60W
07/01/2013 M44.00 MPH BREVARD FL OTHER FEDERAL
WIND GUST FROM USAF WIND TOWER AT 22 FT.
0236 PM TSTM WND GST 3 W CAPE CANAVERAL 28.40N 80.66W
07/01/2013 M40.00 MPH BREVARD FL OTHER FEDERAL
WIND GUST FROM USAF WIND TOWER AT 27 FT.
&&
PGSpecial weather statement, Jul 1, 3:33 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
333 PM EDT MON JUL 1 2013
FLZ041-045-046-141-147-012015-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-ORANGE-SEMINOLE-
333 PM EDT MON JUL 1 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER NORTHWESTERN BREVARD COUNTY...ORANGE COUNTY...SEMINOLE COUNTY...
SOUTHEASTERN VOLUSIA COUNTY...
* UNTIL 415 PM EDT.
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM MIMS TO
LAKE NONA...MOVING NORTH AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE KLONDIKE BEACH...APOLLO BEACH...BELLE ISLE AND BETHUNE BEACH.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2878 8142 2905 8089 2869 8065 2868 8066
2881 8078 2885 8078 2885 8081 2879 8078
2867 8068 2860 8076 2862 8079 2857 8079
2835 8106 2835 8139 2878 8166
TIME...MOT...LOC 1933Z 200DEG 27KT 2868 8082 2850 8104
2838 8126
SEDLOCKSpecial weather statement, Jul 1, 4:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
411 PM EDT MON JUL 1 2013
FLZ041-141-012100-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
411 PM EDT MON JUL 1 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER EASTERN VOLUSIA COUNTY...
* UNTIL 500 PM EDT.
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 11 MILES SOUTHWEST OF
NEW SMYRNA BEACH...MOVING NORTH AT 35 MPH.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2916 8097 2910 8092 2908 8093 2907 8090
2888 8078 2880 8107 2881 8107 2883 8112
2880 8113 2926 8135 2927 8116 2941 8116
2943 8114 2943 8110
TIME...MOT...LOC 2011Z 162DEG 34KT 2897 8111
SEDLOCKThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:02 PM EDT | Special Weather Statement | MLB | Indian River | 43 min |
| Jul 1, 1:05 PM EDT | Special Weather Statement | MLB | Okeechobee | 40 min |
| Jul 1, 1:37 PM EDT | Special Weather Statement | MLB | Brevard | 53 min |
| Jul 1, 1:42 PM EDT | Special Marine Warning | MLB | 63 min | |
| Jul 1, 1:58 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 32 min |
| Jul 1, 2:23 PM EDT | Special Marine Warning | MLB | 82 min | |
| Jul 1, 2:30 PM EDT | Special Weather Statement | MLB | Brevard | 45 min |
| Jul 1, 2:31 PM EDT | Special Weather Statement | MLB | Orange, Osceola | 59 min |
| Jul 1, 2:36 PM EDT | Special Weather Statement | MLB | Brevard | 39 min |
| Jul 1, 2:37 PM EDT | Special Weather Statement | MLB | Okeechobee | 23 min |
| Jul 1, 2:50 PM EDT | Special Weather Statement | MLB | Okeechobee | 40 min |
| Jul 1, 3:05 PM EDT | Special Weather Statement | MLB | Seminole | 40 min |
| Jul 1, 3:33 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 42 min |
| Jul 1, 3:49 PM EDT | Special Marine Warning | MLB | 86 min | |
| Jul 1, 4:10 PM EDT | Special Marine Warning | MLB | 95 min | |
| Jul 1, 4:48 PM EDT | Special Weather Statement | MLB | Saint Lucie | 42 min |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.